Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS Northern Indiana

June 17, 2014Saint Joseph County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 17, 2014, 9:03 PM EDT for Saint Joseph County, Indiana. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2014, 9:03 PM EDT (01:03 UTC)
Expired
Jun 17, 2014, 9:45 PM EDT
In force
42 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Saint Joseph County, IN

The radar

The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 9:11 PM EDTHAIL 0.884 Nw South Bend, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WUUS53 KIWX 180103
SVRIWX
INC141-180145-
/O.NEW.KIWX.SV.W.0025.140618T0103Z-140618T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 PM EDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 945 PM EDT

* AT 903 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES EAST OF NEW CARLISLE TO GULIVOIRE PARK TO
  LAKEVILLE...AND MOVING EAST AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GULIVOIRE PARK...SOUTH BEND...GEORGETOWN...MISHAWAKA...GRANGER...
  ROSELAND...OSCEOLA...LYDICK...CHAIN-O-LAKES...WYATT...WOODLAND AND
  INDIAN VILLAGE.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 66 AND
86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4176 8607 4162 8608 4150 8607 4149 8633
      4158 8641 4176 8646
TIME...MOT...LOC 0104Z 259DEG 17KT 4170 8639 4159 8632
          4151 8624

HAIL...1.25IN
WIND...60MPH

$$

SLL
2 follow-up statements
984 
WWUS53 KIWX 180123
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
923 PM EDT TUE JUN 17 2014

INC141-180145-
/O.CON.KIWX.SV.W.0025.000000T0000Z-140618T0145Z/
ST. JOSEPH IN-
923 PM EDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. JOSEPH COUNTY UNTIL 945 PM EDT...

AT 920 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROSELAND TO GULIVOIRE PARK TO 5 MILES NORTH OF
BREMEN...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...GEORGETOWN...MISHAWAKA...GRANGER...ROSELAND...OSCEOLA
AND INDIAN VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4176 8607 4162 8608 4150 8607 4151 8620
      4156 8631 4165 8643 4176 8646
TIME...MOT...LOC 0123Z 259DEG 17KT 4173 8632 4159 8623
          4153 8612

HAIL...1.00IN
WIND...60MPH

$$

SLL
156 
WWUS53 KIWX 180138
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
938 PM EDT TUE JUN 17 2014

INC141-180147-
/O.EXP.KIWX.SV.W.0025.000000T0000Z-140618T0145Z/
ST. JOSEPH IN-
938 PM EDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. JOSEPH COUNTY
WILL EXPIRE AT 945 PM EDT/845 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS ALONG WITH LOCALIZED FLOODING.

LAT...LON 4176 8607 4162 8608 4150 8607 4151 8620
      4156 8631 4165 8643 4176 8646
TIME...MOT...LOC 0137Z 259DEG 17KT 4174 8623 4160 8614
          4154 8603

$$

SLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:56 PM EDT, 6 hours 7 minutes earlier.

Area forecast discussion, Jun 17, 2:56 PM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
256 PM EDT TUE JUN 17 2014

.SYNOPSIS...
ISSUED AT 410 AM EDT TUE JUN 17 2014

A ROUND OF THUNDERSTORMS IS EXPECTED TO ARRIVE LATE TONIGHT AND
INTO TOMORROW MORNING OTHERWISE DRY WEATHER WILL PERSIST THROUGH
THIS AFTERNOON. A VERY WARM AND HUMID AIRMASS WILL BE OVER THE AREA
TODAY...WITH HIGH TEMPERATURES IN THE LOWER 90 AND HEAT INDICES IN THE
MID TO UPPER 90S. LITTLE RELIEF EXPECTED OVERNIGHT WITH LOWS ONLY
IN THE LOWER 70S.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 246 PM EDT TUE JUN 17 2014

SUBTLE HGT RISES IN WAKE OF SW TROUGH EJECTING EWD THROUGH NRN MI
AND EARLIER EWD ADVTN OF STOUT EML HAD PUT A KIBASH ON UPSTREAM
CONV DVLPMNT INVOF OF TRAILING OUTFLW BNDRY ACRS NRN IL. 12Z
GUIDANCE CYCLE AT BEST NOISY W/PROGGED CONV DVLPMNT GOING FWD
THROUGH TONIGHT. MOST BELIEVABLE SCENARIO IS FOR RENEWED CONV
DVLPMNT OVR ERN IA/NRN IL COMMENSURATE W/RAMPING LLJ THIS EVENING
ALG NRN BOUND OF VRY UNSTABLE AIRMASS LAID OUT W-E ACRS THE
MIDWEST/PLAINS AND SEEN IN SPC 4KM OUTPUT. STEERING FLW AND
DOWNSTREAM SHEAR VECTORS WOULD SPRT THIS POTENTIAL MCS TO FWD
PROPAGATE ESE THROUGH THE SRN LAKES OVERNIGHT AND WILL HOLD W/SOME
FLAVOR OF LOWER CHC POPS MOST AREAS LATE TONIGHT INTO WED AM.

OTRWS BUBBLING CU FIELD INVOF STALLED OUTFLW ACRS NW/NRN IN STILL
QUITE FLAT AND INDICATIVE OF CONTD WARM LYR ALOFT AND SUBSTANTIAL
SFC BASED INHIBITION. HWVR WELL DEFINED CONFLUENCE ZONE ACRS NW
IN AND INCREASED LL MSTR FLUX INTO THIS EVENING MAY YET INITIATE
ISOLD CONVN PRIOR TO 00Z.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 246 PM EDT TUE JUN 17 2014

TYPICAL EARLY SUMMER PATTERN IN STORE THROUGH THE PERIOD...WITH
PERIODIC CHANCES FOR CONVECTION TIED TO A WAVY FRONT THAT WILL
REMAIN IN THE VICINITY THROUGH THE WEEKEND...

SHORTWAVE MID/UPPER LEVEL RIDGE AMPLIFICATION INTO THE
WESTERN/CENTRAL GREAT LAKES...CONCURRENT WITH SFC HIGH PRESSURE
NOSING INTO THE EASTERN GREAT LAKES...WILL LIKELY ALLOW A MORE NW TO
SE ORIENTED FRONTAL BOUNDARY TO STALL OVER THE AREA WED NIGHT-THU.
UPSTREAM CONVECTION (COLD POOL/MCV DEVELOPMENT) AND POTENTIAL SLOW
FORWARD PROPAGATION ALONG THETA-E RIDGE/GRADIENT SUPPORT GOING MID
CHC POPS...WITH STRENGTHENING CAP AND WEAK WIND FIELD LIMITING
FACTORS.

FLOW PATTERN FLATTENS AND BECOMES MORE ZONAL FRIDAY INTO THE WEEKEND
AS A NORTHERN ROCKIES/HIGH PLAINS CLOSED LOW OPENS EASTWARD AND
HELPS BREAK DOWN RIDGING ALOFT LOCALLY. WEAKLY PERTURBED WNW FLOW
INVOF LEFTOVER FRONT (LIKELY MODULATED BY REMNANT CONVECTIVE
COMPLEXES AND COLD LAKE) ON THE SOUTHERN FLANK OF THIS WEAKENING
NEGATIVE HEIGHT ANOMALY WILL BRING ADDITIONAL CHANCES FOR
SHOWERS/STORMS/CLOUDS DURING THIS TIME. TEMPS AND MARGINAL SVR
CHANCES THROUGH THE PERIOD WILL BE DEPENDENT ON TIMING/TRACK OF
CONVECTIVELY ENHANCED/INDUCED SHORTWAVES AND DEGREE OF DAYTIME
HEATING IN BETWEEN. WEAK HEIGHT FALLS ASSOCIATED WITH ELONGATED MID
LEVEL TROUGH AXIS FINALLY DROPPING INTO THE GREAT LAKES REGION MAY
PUSH DEEPER MOISTURE AND BETTER STORM CHANCES SOUTH AND EAST BY
EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 236 PM EDT TUE JUN 17 2014

TAIL END OF DECAYING CONV REMNANTS/COMPOSITE OUTFLW ACRS NW IN
HAD MIXED OUT AND ATTEMPTING TO BUBBLE NOW WITHIN ZONE OF SFC
CONFLUENCE STRETCHING FM NE IL EWD ACRS NRN IN. ALTHOUGH SFC BASED
CONDS HAVE BECOME QUITE UNSTABLE STILL A SUBSTANTIAL AMOUNT OF CIN
PRESENT GIVEN CONTD WARM LYR ALOFT AND SEEN VISUALLY W/FLAT CU
FIELD OUT THE WINDOW. THUS WILL CONT TO SIT TIGHT W/IMPLIED DRY TAF
FCST THROUGH THE OVERNIGHT. HWVR MOST PLAUSIBLE NR TERM SOLUTION
IS FOR NEW CONVN TO INITIATE FM ERN IA EWD THROUGH NRN IL THIS
EVENING AS LLJ KICKS UP AND THEN GROW UPSCALE INTO A FWD
PROPAGATING MCS AS IT SPREADS EWD THROUGH THE SRN LAKES OVERNIGHT.
WILL CONT TO MONITOR THROUGH THIS EVENING.

OTRWS GUSTY SWRLY GRADIENT WINDS WILL SUBSIDE BY SUNSET.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 17, 3:28 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 PM EDT TUE JUN 17 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-181930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
328 PM EDT TUE JUN 17 2014 /228 PM CDT TUE JUN 17 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON THROUGH
LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING
WINDS ACROSS NORTHERN PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SUNDAY. THERE IS A
SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY AFTERNOON AND EVENING.
THE STORMS WILL ALSO HAVE THE POTENTIAL FOR PRODUCING HEAVY
RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-181930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
328 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING THROUGH LATE
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH WIND GUSTS
OVER 50 KNOTS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SUNDAY. THERE IS A
SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 17, 7:29 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT TUE JUN 17 2014

INZ003-004-014-180030-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-
729 PM EDT TUE JUN 17 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MARSHALL...EASTERN LA
PORTE...SOUTHERN ST. JOSEPH AND EXTREME NORTHEASTERN STARKE
COUNTIES...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR WALKERTON...OR 11 MILES
SOUTHEAST OF LA PORTE...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GULIVOIRE PARK...
  BREMEN...
  WALKERTON...
  NORTH LIBERTY...
  LAKEVILLE...
  LAKEVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4164 8607 4138 8607 4142 8647 4143 8647
      4143 8659 4144 8669 4155 8669
TIME...MOT...LOC 2329Z 268DEG 24KT 4150 8653

SLL
Local storm report, Jun 17, 8:10 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             N NORTH LIBERTY         41.53N  86.43W
06/17/2014  E0.88 INCH       ST. JOSEPH         IN   PUBLIC

            NICKEL SIZE HAIL JUST NORTH OF NORTH LIBERY ON SR 23

&&

NG
Local storm report, Jun 17, 8:16 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             NORTH LIBERTY           41.53N  86.43W
06/17/2014  M1.75 INCH       ST. JOSEPH         IN   AMATEUR RADIO

            REPORTS OF QUARTER TO GOLF BALL SIZE HAIL FROM NORTH
            LIBERTY TO 3 MILES NORTH OF NORTH LIBERTY.

&&

NG
Local storm report, Jun 17, 8:30 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             NORTH LIBERTY           41.53N  86.43W
06/17/2014  M0.88 INCH       ST. JOSEPH         IN   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL STILL FALLING IN NORTH LIBERTY

&&

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:17 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph43 min
Jun 17, 9:29 PM EDTAreal Flood AdvisoryIWXSaint Joseph2 hr
Jun 17, 10:01 PM EDTSpecial Weather StatementIWXSaint Joseph29 min
Jun 18, 12:51 PM EDTSpecial Marine WarningIWX54 min
Jun 18, 1:54 PM EDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph51 min
Jun 18, 2:19 PM EDTSevere Thunderstorm WarningIWXMarshall41 min
Jun 18, 2:38 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble52 min
Jun 18, 2:47 PM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley43 min
Jun 18, 2:52 PM EDTAreal Flood AdvisoryIWXFulton, Kosciusko, Marshall, Pulaski, Starke3 hr
Jun 18, 3:20 PM EDTSpecial Weather StatementIWXDeKalb, Steuben25 min
Jun 18, 3:26 PM EDTSpecial Weather StatementIWXAllen, Whitley34 min
Jun 18, 3:43 PM EDTAreal Flood AdvisoryIWXAllen, Noble, Whitley3 hr
Jun 18, 3:56 PM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben49 min
Jun 18, 4:04 PM EDTSevere Thunderstorm WarningIWXAllen41 min
Jun 18, 5:18 PM EDTSpecial Weather StatementIWXAdams27 min
Jun 18, 6:04 PM EDTSpecial Weather StatementIWXJay26 min
Jun 18, 7:50 PM EDTSpecial Weather StatementIWXLaGrange, Steuben25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.